Alert archive / New Mexico / Flash Flood Watches in 2018
Flash Flood Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 22, 2018, 2:28 PM MDT. It took effect at Jul 23, 2018, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2018, 2:28 PM MDT (20:28 UTC)
- In effect from
- Jul 23, 2018, 12:00 PM MDT
- Expired
- Jul 24, 2018, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted.
942 WGUS65 KABQ 222028 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 228 PM MDT Sun Jul 22 2018 NMZ512>515-527>529-231100- /O.NEW.KABQ.FF.A.0013.180723T1800Z-180724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- 228 PM MDT Sun Jul 22 2018 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a * Flash Flood Watch for a portion of north and central New Mexico, including the following areas: East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, Northeast Highlands, Northern Sangre de Cristos above 9500 feet including Red River, Raton Ridge and Johnson Mesa, Southern Sangre de Cristos above 9500 feet and West Slopes Sangre de Cristo Mountains. * from Monday afternoon through Monday evening * Locally heavy rainfall is likely due to moist low level easterly winds associated with a cold front as well as increasing instability, which will lead to scattered to widespread showers and thunderstorms over the area. * Extreme caution is advised in and around recent wildfire burn scars such as Ute Park and Morris Creek. Keep a watchful eye on arroyos, creeks, small streams and low lying areas, and stay out of flooded low water crossings. Rapid rises on area rivers, creeks and streams will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
503 WGUS65 KABQ 230838 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 238 AM MDT Mon Jul 23 2018 NMZ511-518-231800- /O.EXA.KABQ.FF.A.0013.180723T1800Z-180724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jemez Mountains-Santa Fe Metro Area- 238 AM MDT Mon Jul 23 2018 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The National Weather Service in Albuquerque has expanded the * Flash Flood Watch to include a portion of north and central New Mexico, including the following areas: Jemez Mountains and Santa Fe Metro Area. * from noon MDT today through this evening * Locally heavy rainfall is likely, due to moist low level easterly winds associated with a cold front as well as increasing instability, which will lead to scattered to widespread showers and thunderstorms over the area. * Extreme caution is advised in and around recent wildfire burn scars such as Cajete. Keep a watchful eye on arroyos, creeks, small streams and low lying areas, and stay out of flooded low water crossings. Rapid rises on area rivers, creeks and streams will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NMZ512>515-527>529-231800- /O.CON.KABQ.FF.A.0013.180723T1800Z-180724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- 238 AM MDT Mon Jul 23 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The Flash Flood Watch continues for * a portion of north and central New Mexico, including the following areas: East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, Northeast Highlands, Northern Sangre de Cristos above 9500 feet including Red River, Raton Ridge and Johnson Mesa, Southern Sangre de Cristos above 9500 feet and West Slopes Sangre de Cristo Mountains. * from noon MDT today through this evening * Locally heavy rainfall is likely, due to moist low level easterly winds associated with a cold front as well as increasing instability, which will lead to scattered to widespread showers and thunderstorms over the area. * Extreme caution is advised in and around recent wildfire burn scars such as Ute Park, Sardinas, and Morris Creek. Keep a watchful eye on arroyos, creeks, small streams and low lying areas, and stay out of flooded low water crossings. Rapid rises on area rivers, creeks and streams will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
961 WGUS65 KABQ 231735 FFAABQ Flood Watch National Weather Service Albuquerque NM 1135 AM MDT Mon Jul 23 2018 NMZ511>515-518-527>529-240600- /O.CON.KABQ.FF.A.0013.180723T1800Z-180724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jemez Mountains-West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Raton Ridge/Johnson Mesa-Far Northeast Highlands-Northeast Highlands- 1135 AM MDT Mon Jul 23 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * a portion of north and central New Mexico, including the following areas: East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, Jemez Mountains, Northeast Highlands, Northern Sangre de Cristos above 9500 feet including Red River, Raton Ridge and Johnson Mesa, Santa Fe Metro Area, Southern Sangre de Cristos above 9500 feet and West Slopes Sangre de Cristo Mountains. * through this evening * Locally heavy rainfall is likely, due to moist low level easterly winds associated with a cold front as well as increasing instability, which will lead to scattered to widespread showers and thunderstorms over the area. * Extreme caution is advised in and around recent wildfire burn scars such as Ute Park, Sardinas, and Morris Creek. Keep a watchful eye on arroyos, creeks, small streams and low lying areas, and stay out of flooded low water crossings. Rapid rises on area rivers, creeks and streams will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 40
779 WGUS65 KABQ 240549 FFAABQ Flood Watch National Weather Service Albuquerque NM 1149 PM MDT Mon Jul 23 2018 NMZ511>515-518-527>529-240700- /O.EXP.KABQ.FF.A.0013.000000T0000Z-180724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jemez Mountains-West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Raton Ridge/Johnson Mesa-Far Northeast Highlands-Northeast Highlands- 1149 PM MDT Mon Jul 23 2018 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The Flash Flood Watch for a portion of north and central New Mexico will expire at midnight MDT tonight. Light to moderate rainfall will continue to subside over the watch area through the next couple of hours. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 11:26 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 11:26 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1126 AM MDT Sun Jul 22 2018 .AVIATION... 18Z TAF CYCLE Showers and thunderstorms will be few and far between again this afternoon. Similar to yesterday, isolated storms will be possible across the northern and western high terrain with gusty and erratic winds along thunderstorm outflows. A strong back door cold front will surge into the northeast plains this evening with gusts near 40kt possible. It will press south and west overnight into Monday morning, though winds will weaken somewhat. However, this will cause canyon winds at KABQ and KSAF which may be breezy at times. A few storms will also be possible along the front, particularly across northeast NM late this evening. 34 && .PREV DISCUSSION...309 AM MDT Sun Jul 22 2018... .SYNOPSIS... Near record to record level heat continues today with highs several to fifteen degrees above normal. Cooler temperatures arrive Monday as a backdoor front swings through eastern and central New Mexico. This front will also replenish moisture increasing storm coverage for much of the state. Daily rounds of storms are expected through the work week with lesser coverage for northwest New Mexico. Storms will be capable of producing periods of heavy rainfall and flash flooding. && .DISCUSSION... Near record to record heat continues today before a potent backdoor front brings noticeably cooler and wetter weather Monday. High pressure, situated east of the region yesterday will be firmly over NM today with mostly sunny to sunny skies. Heat advisories have been hoisted for portions of eastern NM, while highs area wide being several to 15F above normal. Dry air aloft and lowering sfc moisture will also limit the potential for afternoon convection. Any isolated storms that do form will be confined to the high terrain. Major changes are expected after sunset tonight with a strong backdoor front swinging into northeast NM and through the central mtn chain overnight. Gusty gap winds are expected near sunrise Monday morning through the ABQ metro. The big story will be the front dropping highs Monday some 10F-15F across the east, and 5F-10F for the central valley areas. Sfc moisture will also be replenished behind the front with Td's shooting back to 50F in ABQ and near 60F across the east. Upslope flow across the east slopes of the central mtns will help invigorate afternoon storm activity Monday. Storm motion will generally be to the SE with outflow expected to bring another bout of east canyon winds Monday night. Storms will be capable of producing periods of heavy rainfall and flash flooding. The upper high slides further west over AZ Tuesday, with afternoon convection continuing. Little change is expected thereafter as the high shifts a bit further west to the Great Basin. This will keep NW flow steering afternoon convection for much of the forecast area. The far northwest will see the least storm coverage. The high looks to try to shift closer to the Four Corners by the end of the month, with another backdoor front across the east by next weekend. 24 && .FIRE WEATHER... The ongoing monsoon break will continue for another day today with a strong high pressure system overhead steering the plume of subtropical moisture to the west and north of NM. The high pressure system will shift to the west of NM with the arrival of a moist back door front tonight and Monday setting the stage for a wetter and more active thunderstorm pattern through the week ahead. With a subsidence inversion under the strong subtropical high pressure system and drier air in place, any thunderstorms that develop this afternoon will probably be isolated and favor the mountains near the borders with AZ and CO. Much of the central valley and eastern plains can expect minimum humidities below 15 percent again today, as well as portions of the northwest. Many near record high temperatures are again expected with readings around 5 to 14 degrees above normal. A moist back door cold front entering the northeast plains tonight should keep at least a few storms going from the Sangre de Cristos eastward during the evening and overnight hours. An upper level trough exiting the northern and central Rockies will send the moist back door cold front all the way to the AZ border by Monday evening as the high pressure system aloft migrates over western NM in route to AZ. A gusty east wind will develop below canyons opening into the central valley toward sunrise Sunday morning, then a stronger thunderstorm-outflow-enhanced east canyon wind will develop from Santa Fe southward late Monday afternoon and evening. Gusts could peak near 45 mph below canyons opening into the middle Rio Grande valley. There will be an uptick in thunderstorm coverage and rainfall intensity across much of the forecast area Monday and Tuesday as the high pressure system migrates west of NM and moist easterly and southeasterly low level flow persist over our state. Around 0.75 to nearly 2 inches of rain is expected in the Sangre de Cristo Mountains and adjacent highlands Sunday night through Tuesday, with generally lighter amounts elsewhere favoring northeast and central areas. The southeast will be least favored for precipitation with spottier storms forecast there. High temperatures will also fall with the front bottoming out near normal to as much as 5 degrees below normal most places Tuesday afternoon. An exception will be west of the continental divide, where highs will remain a few to 5 degrees above normal on Tuesday. The subtropical high is forecast to stay west of NM through the coming week enabling a moist airmass to remain in place. North and northwest flow aloft will cross NM on the back side of the ridge, and disturbances embedded in the flow will trigger daily rounds of showers and thunderstorms that will probably linger well into the overnight hours at least across the east. Wednesday night looks especially active as an upper level trough in northwest flow aloft clips the northeast quarter of the state and sends another moist back door cold front into the forecast area. Another moist back door cold front may arrive late Friday night, but models have been varying run to run on the timing of this feature. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT this evening for the following zones... NMZ533-534-536>538. &&
Hazardous weather outlook, Jul 22, 3:20 AM MDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 320 AM MDT Sun Jul 22 2018 NMZ501>540-231100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 320 AM MDT Sun Jul 22 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Excessive heat will continue for portions of east central and southeast New Mexico as high pressure strengthens overhead. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms are expected Monday to Friday and potentially into the weekend. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Isolated locations may receive up to 2 to 3 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:33 PM MDT | Special Weather Statement | ABQ | San Juan | 42 min |
| Jul 22, 2:46 AM MDT | Heat Advisory | ABQ | 18 hr | |
| Jul 22, 4:50 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
Nearby
Flash Flood Watches in New Mexico, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.